Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
160 Doctors are Online

Suggest medication for reddish bumps on the throat while treating strep throat

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2015
Answered : 312 Questions
Question
Tested positive for strep 5 days ago. On amoxicillyn but throat stills hurts. Saw reddish bumps on left side of throat this morning. Do I need a different antibiotic, or could this be a cold? Had a sore throat for about 3 days 2 weeks ago and then felt better. Also, if I were to get retested for strep tomorrow, would it show up if I don't have it anymore?pm
Mon, 28 May 2018 in General Health
 
 
Answered by Dr. Eni 37 minutes later
Brief Answer:
Keep using amoxicillin

Detailed Answer:
Dear patient,
First of all, I want to say that I have read your question and I understand your concern.
Streptococcus is a normal inhabitant of human throat. In more than 70% of the population you can find it in a normal strep exam. This is why the presence of strep doesn't determine the treatment, it is the clinical symptoms that help us choose the treatment.
Something that could've been done to that strep found in exam, would be an antibiogramme. This determines which is the most effective antibiotic against the strep found in your throat.
The first line of treatment is amoxicillin, and if the antibiogramme shows that the bacteria has become resistant to it, then another antibiotic is used depending on the antibiogramme and the most sensitive antibiotic.
Still, it takes 4-5 days for the antibiotic to work fully, so I would recommend to wait a couple more days, and then, if you haven't healed fully, you can do another strep test plus antibiogramme and choose the most specific antibiotic.
Now, the episode you mention 2 weeks ago, may be a sore throat with viral origin, which has weakened your immune system and made it easier for the strep infection to manifest. This happens very often.

Hope I have answered your question. If you have any further questions I will be happy to help.
If you do not have any clarifications, you can close the discussion and rate the answer. Wish you good health!
Manoku Eni M.D.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor